Jump to content

Recommended Posts

Worthy

Hello.  I am wanting some advice on withdrawing from the drugs I am currently on.  I am taking 60 mg cymbalta, 5 mg zyprexa and 7.5 mg mirtazapine.  I would like to withdraw from all 3 at the same time.  Is this possible 

Share this post


Link to post
Gridley
Posted (edited)

Hello, Worthy, and welcome to SA.

 

Are you having significant side effects to any of your drugs?

 

We recommend tapering only one drug at a time. Otherwise if problems develop, you won't what drug taper is causing it.  In the absence of significant side effects, we recommend tapering the more activating (stimulating) drug first, leaving the more sedating drug(s) to act as a buffer from withdrawal and to be tapered later.

 

Taking multiple psych drugs? Which drug to taper first?

 

SSRIs and SNRIs (like Cymbalta) are activating drugs, while antipsychotics like Zyprexa are sedating drugs.  Mirtazapine at low doses is also sedating.  So, in the absence of any other factors to consider, Cymbalta would be the first drug to taper.  Before I discovered SA, I made the mistake of tapering a sedating drug first and suffered a good deal of anxiety as its buffering effect lessened as the dose dropped.

 

We recommend tapering by no more than 10% of current dose every four weeks.  Some have to taper more slowly.


Why taper by 10% of my dosage?

 

This link gives specific information above tapering Cymbalta.

 

Tips for tapering off Cymbalta (duloxetine)

 

This is your Introduction topic, where you can ask questions, post updates and connect with other members.  We're glad you found your way here.

 

Edited by ChessieCat
fixed link

Share this post


Link to post
Worthy

Thanks for your reply.  My anxiety comes from alll 3 drugs as they are all weight gaining and too expensive as my medical insurance does not cover any of them.    My wish is to taper alll 3 drugs at the same time.  I will do this slowly but don’t want to do it over 7 years.  I plan for the cymbalta to take 4 years, the zyprexa over 5 months and the mirtazapine 5 months.   Alll 3 are weight gaining so at the end of 4 years I would be enormous which will only add to my depression

Share this post


Link to post
Altostrata

Welcome, Worthy.

 

What times of day do you take these drugs? Please put ALL your drugs in the Drug Interactions Checker https://www.drugs.com/drug_interactions.php
and copy and paste the results or a link to them in this topic.

 

We do not recommend tapering more than one drug at a time. Zyprexa is the most likely to cause weight gain, then mirtazapine. Why are you taking these drugs?

 

To help us out, follow these instructions Please put your drug and withdrawal history in your signature You may need to use a computer to do this.

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...